MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON

SHIRAKAWA OLYMPUS CO., LTD. BALLOON
Model Number MAJ-213
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when the diagnostic endoscopic ultrasound (eus) test was done, there was a possibility that a non-sterile balloon may have been used on the patient.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
Attempts to retrieve additional information from the customer are in progress.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The manufacturing date was unable to be determined.Based on the results of the investigation, the sterilization issue may have been caused by the user misunderstanding the labeling.However, because the device was not returned for evaluation, the definitive root cause of the event could not be determined.Pre-use handling methods listed on the labels of unsterilized balloons are described as "sterilize as needed," whereas the pre-use handling of the package inserts are described as "sterilize certainly".At the facility, it was left unsterilized.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿please be sure to sterilize ethylene oxide gas before use.For sterilization methods, please refer to the "instructions for use" for the ethylene oxide gas sterilizer.Regarding the conditions for ethylene oxide gas sterilization, see table 1 and table 2.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the customer reported the procedure was completed with the same device.It was unknown if the procedure was delayed.
 
Additional Manufacturer Narrative
This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
B5 was corrected based on additional review.
 
Event or Problem Description
Additional information received from the customer reported that it was unknown if the procedure was delayed or how the procedure was completed.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17640345
Report Number3002808148-2023-09078
Device Sequence Number20231579
Product Code FDS
UDI-Device Identifier04953170355714
UDI-Public04953170355714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-213
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/30/2023
08/30/2023
09/05/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date08/30/2023
08/31/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown